Skip to main content
Log in

Solutions and conservation laws of a (3+1)-dimensional Zakharov–Kuznetsov equation

  • Original Paper
  • Published:
Nonlinear Dynamics Aims and scope Submit manuscript


In this paper, we study a nonlinear evolution partial differential equation, namely the (3+1)-dimensional Zakharov–Kuznetsov equation. Kudryashov method together with Jacobi elliptic function method is used to obtain the exact solutions of the (3+1)-dimensional Zakharov–Kuznetsov equation. Furthermore, the conservation laws of the (3+1)-dimensional Zakharov–Kuznetsov equation are obtained by using the multiplier method.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Fig. 1
Fig. 2

Similar content being viewed by others


  1. Kivshar, Y.S., Pelinovsky, D.E.: Self-focusing and transverse instabilities of solitary waves. Phys. Rep. 331, 117–195 (2000)

    Article  MathSciNet  Google Scholar 

  2. Zakharov, V.E., Kuzentsov, E.A.: On three-dimensional solitons. Sov. Phys. 39, 285–288 (1974)

    Google Scholar 

  3. Feng, B., Malomed, B., Kawahara, T.: Cylindrical solitary pulses in a two-dimensional stabilized Kuramoto-Sivashinsky system. Phys. D 175, 127–138 (2003)

    Article  MathSciNet  MATH  Google Scholar 

  4. Olver, P.J.: Applications of Lie Group to Differential Equations. Springer, Berlin (1986)

    Book  MATH  Google Scholar 

  5. Zayed, E.M.E., Abourabia, A.M., Gepreel, K.A., Horbaty, M.M.: On the rational solitary wave solutions for the nonlinear Hirota-Satsuma coupled KdV system. Appl. Anal. 85, 751–768 (2006)

    Article  MathSciNet  MATH  Google Scholar 

  6. Chow, K.W.: A class of exact periodic solutions of nonlinear envelope equation. J. Math. Phys. 36, 4125–4137 (1995)

    Article  MathSciNet  MATH  Google Scholar 

  7. Wang, M.L., Li, X.Z., Zhang, J.: The \(G/G\)-expansion method and traveling wave solutions of nonlinear evolution equations in mathematical physics. Phys. Lett. A 372, 417–423 (2008)

    Article  MathSciNet  Google Scholar 

  8. Alam, M.N., Akbar, M.A.: Exact traveling wave solutions of the KP-BBM equation using the new generalized \(G/G\)-expansion method. SpringerPlus 2, 611–617 (2013)

    Article  Google Scholar 

  9. Zayed, E.M.E.: The modified simple equation method applied to nonlinear two models of diffusion-reaction equations. Math. Res. Appl. 2, 5–13 (2014)

    Google Scholar 

  10. Mohyud-Din, S.T., Khan, Y., Faraz, N., Yildirim, A.: Exp-function method for solitary and periodic solutions of Fitzhugh–Nagumo equation. Int. J. Numer. Method Heat Fluid Flow 22, 335–341 (2012)

    Article  MathSciNet  Google Scholar 

  11. Wazwaz, A.M.: A sine-cosine method for handle nonlinear wave equations. Appl. Math. Comput. Model. 40, 499–508 (2004)

    Article  MATH  Google Scholar 

  12. Lü, X., Li, J.: Integrability with symbolic computation on the Bogoyavlensky-Konoplechenko model: Bell-polynomial manipulation, bilinear representation, and Wronskian solution. Nonlinear Dyn. 77, 135–143 (2014)

    Article  MathSciNet  MATH  Google Scholar 

  13. Lü, X.: New bilinear Bäcklund transformation with multisoliton solutions for the (2+1)-dimensional Sawada-Kotera model. Nonlinear Dyn. 76, 161–168 (2014)

    Article  MATH  Google Scholar 

  14. Wazwaz, A.M.: Multiple soliton solutions and multiple complex soliton solutions for two distinct Boussinesq equations. Nonlinear Dyn. 85, 731–737 (2016)

  15. Kudryashov, N.A.: Exact soliton solutions of the generalized evolution equation of wave dynamics. J. Appl. Math. Mech. 52, 361–365 (1988)

    Article  MathSciNet  Google Scholar 

  16. Kudryashov, N.A.: On types of nonlinear nonintegrable differential equations with exact solutions. Phys. Lett. A 155, 269–275 (1991)

    Article  MathSciNet  Google Scholar 

  17. Kudryashov, N.A.: One method for finding exact solutions of nonlinear differential equations. Commun. Nonlinear Sci. Numer. Simul. 17, 2248–2253 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  18. Gradshteyn, I.S., Ryzhik, I.M.: Table of Integrals, Series, and Products, 7th edn. Academic Press, New York (2007)

    MATH  Google Scholar 

  19. Shirvani-Sh, V., Nadjafikhah, M.: Conservation laws and exact solutions of the Whitham-type equations. Commun. Nonlinear. Sci. Numer. Simulat. 19, 2212–2218 (2014)

    Article  MathSciNet  Google Scholar 

Download references


L.D. Moleleki would like to thank Sol Plaatje University (SPU) and ETDP SETA for their financial support. Ben Muatjetjeja and A. R Adem would like to thank the North-West University, Mafikeng campus for its financial support.

Author information

Authors and Affiliations


Corresponding author

Correspondence to A. R. Adem.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Moleleki, L.D., Muatjetjeja, B. & Adem, A.R. Solutions and conservation laws of a (3+1)-dimensional Zakharov–Kuznetsov equation. Nonlinear Dyn 87, 2187–2192 (2017).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: